Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 2, 2015, 6:24 PM EDT for Bryan County, Liberty County, Long County, Georgia. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 6:24 PM EDT (22:24 UTC)
- Expired
- Jul 2, 2015, 7:13 PM EDT
- In force
- 49 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Liberty County, GA, Long County, GA
The radar
The Charleston,SC radar (KCLX), 117 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:45 PM EDT | TSTM WND DMG | Ludowici, GA | NUMEROUS LARGE TREE LIMBS...AS LARGE AS 6 TO 8 INCHES...DOWN AROUND THE TOWN OF LUDOWICI |
| Jul 2, 6:47 PM EDT | TSTM WND DMG | 4 Wnw Blitchton, GA | TREE DOWN NEAR THE INTERSECTION OF HWY 119 AND HWY 80 NORTH OF ELLABELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1067 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
622
WUUS52 KCHS 022224
SVRCHS
GAC029-179-183-022330-
/O.NEW.KCHS.SV.W.0085.150702T2224Z-150702T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
LONG COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 730 PM EDT
* AT 623 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GROVELAND TO NEAR ODUM...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HINESVILLE...PEMBROKE...LUDOWICI...FORT STEWART AND TIBET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND DAMAGE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3182 8195 3190 8189 3196 8188 3209 8172
3211 8176 3216 8178 3224 8144 3169 8149
3157 8157 3154 8168 3158 8170 3167 8185
3171 8188 3173 8191 3175 8191 3176 8194
3179 8195 3179 8198 3180 8198
TIME...MOT...LOC 2223Z 251DEG 18KT 3218 8174 3169 8194
HAIL...<.75IN
WIND...60MPH
$$
FWA3 follow-up statements
661
WWUS52 KCHS 022245
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EDT THU JUL 2 2015
GAC029-179-183-022330-
/O.CON.KCHS.SV.W.0085.000000T0000Z-150702T2330Z/
BRYAN GA-LIBERTY GA-LONG GA-
645 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR BRYAN...LIBERTY AND LONG COUNTIES...
AT 645 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BAY TO NEAR DOCTORTOWN...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HINESVILLE...PEMBROKE...LUDOWICI...FORT STEWART AND TIBET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3185 8181 3207 8170 3219 8163 3224 8144
3169 8149 3157 8157 3154 8168 3158 8170
3167 8185 3171 8188 3173 8191 3175 8191
TIME...MOT...LOC 2245Z 251DEG 18KT 3221 8163 3172 8183
HAIL...<.75IN
WIND...60MPH
$$
FWA637
WWUS52 KCHS 022302
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
702 PM EDT THU JUL 2 2015
GAC029-179-183-022330-
/O.CON.KCHS.SV.W.0085.000000T0000Z-150702T2330Z/
BRYAN GA-LIBERTY GA-LONG GA-
702 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR BRYAN...LIBERTY AND LONG COUNTIES...
AT 702 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BAY TO NEAR LUDOWICI...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HINESVILLE...PEMBROKE...LUDOWICI...FORT STEWART AND TIBET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3224 8144 3169 8149 3157 8157 3154 8168
3158 8170 3171 8175 3195 8169 3221 8156
TIME...MOT...LOC 2302Z 251DEG 18KT 3224 8154 3175 8174
HAIL...<.75IN
WIND...60MPH
$$
FWA513
WWUS52 KCHS 022313
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT THU JUL 2 2015
GAC029-179-183-022322-
/O.CAN.KCHS.SV.W.0085.000000T0000Z-150702T2330Z/
BRYAN GA-LIBERTY GA-LONG GA-
713 PM EDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN...LIBERTY AND LONG
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...ANOTHER SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTIONS OF BRYAN AND
LIBERTY COUNTIES UNTIL 745 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN GEORGIA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3224 8144 3169 8149 3157 8157 3154 8168
3158 8170 3171 8175 3195 8169 3221 8156
TIME...MOT...LOC 2311Z 251DEG 18KT 3226 8149 3177 8169
$$
FWAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:08 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 2, 4:08 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 408 PM EDT THU JUL 2 2015 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THIS EVENING AND TONIGHT...A BROAD MID LVL TROUGH OF LOW PRESSURE WILL REMAIN OVER MUCH OF THE EASTERN CONUS WITH A SERIES OF H5 SHORTWAVES THAT ROUND ITS SOUTHERN BASE OVER THE SOUTHEASTERN UNITED STATES. AT THE SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. THE SETUP WILL FAVOR A WEST/SOUTHWEST FLOW THAT MAINTAINS DEEP MOISTURE OVER THE AREA CHARACTERIZED BY PWATS AROUND 2.0 INCHES. THESE MOISTURE LEVELS ALONG WITH FORCING ALONG THE BASE OF THE LOW PRESSURE TROUGH WILL FAVOR A PERIOD OF SHOWERS AND THUNDERSTORMS OVER MOST OF THE AREA THIS EVENING INTO EARLY OVERNIGHT HOURS. THE BULK OF PRECIP ACTIVITY WILL COME WITH A H5 SHORTWAVE THAT IS CURRENTLY DEPICTED ON WATER VAPOR IMAGERY OVER THE UPSTATE OF SOUTH CAROLINA. EXPECT PRECIP COVERAGE AND INTENSITY TO PEAK WHILE THIS SHORTWAVE BEGINS TO SHIFT EAST/SOUTHEAST TOWARDS THE AREA THIS EVENING AND EARLY TONIGHT. A FEW OF THE HIRES MODELS INDICATE PRECIP ACTIVITY WILL BE IN THE FORM OF A LINE OF SHOWERS AND THUNDERSTORMS THAT PUSH EASTWARD THROUGH THE AREA. SBCAPES RANGING BETWEEN 2000-3000 J/KG ALONG WITH 20-30 KT LOW LVL WINDS WILL SUPPORT STRONGER AND/OR SEVERE THUNDERSTORMS WITH THIS ACTIVITY...ESPECIALLY WHEN ENCOUNTERING THE SEABREEZE. GIVEN THE THREAT OF SEVERE WEATHER...A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA UNTIL 9 PM. THE MAIN THREAT ASSOCIATED WITH THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS. STRONGER CONVECTION SHOULD GRADUALLY TAPER OFF FROM WEST TO EAST A FEW HOURS AFTER SUNSET...BUT THERE ARE HINTS WE COULD SEE A FEW SHOWERS AND THUNDERSTORMS LINGER INTO THE OVERNIGHT PERIOD WITH REMAINING SHORTWAVE ACTIVITY THAT PASSES MAINLY OVER NORTHERN AREAS LATE. A SLIGHT CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS HAVE THEREFORE BEEN INCLUDED IN THE LATEST FORECAST THROUGH MUCH OF THE OVERNIGHT PERIOD. LOW TEMPS WILL RANGE IN THE LOW TO MID 70S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... THIS PERIOD WILL FEATURE MAINLY SUBTLE CHANGES WHICH WILL TRANSLATE IN VARYING THUNDERSTORM POTENTIAL. A BROAD UPPER TROUGH WILL REMAIN IN PLACE FRIDAY. ELEVATED LOWER/MID TROPOSPHERIC WINDS...VORTICITY MAXIMA EMBEDDED WITHIN THE LONGWAVE TROUGH...INSTABILITY AND MESOSCALE BOUNDARIES WILL SUPPORT MULTICELL CLUSTERS OF THUNDERSTORMS WHICH WILL PROPAGATE FROM EAST TO WEST. PER 02/12Z GUIDANCE MAINTAINED AFTERNOON/EARLY EVENING POPS GRADUATED FROM LIKELY NORTH TO CHANCE SOUTH/WEST. THE COMBINATION OF ELEVATED WINDS/SHEAR AND INSTABILITY WILL SUPPORT AT LEAST ISOLATED/SPORADIC EPISODES OF SEVERE WEATHER...ESPECIALLY DAMAGING WIND GUSTS. POPS GRADUALLY DECREASE/RETREAT TOWARD THE COAST/ADJACENT COASTAL WATERS FRIDAY NIGHT. THEN...DURING THE FOURTH OF JULY THE ATLANTIC RIDGE SHOULD EXPAND INTO THE REGION AS THE UPPER TROUGH AMPLIFIES/SHARPENS UPSTREAM. THUS...LIMITED POPS TO SLIGHT CHANCE SATURDAY AFTERNOON...AND TEMPERATURES WILL RECOVER INTO THE LOWER/MID 90S. SATURDAY NIGHT AND SUNDAY...THE UPSTREAM UPPER TROUGH WILL PRESS E/SE TOWARD THE REGION...NUDGING THE ATLANTIC RIDGE OFFSHORE. THIS COULD PROMOTE THUNDERSTORMS...EITHER DEVELOPING IN PLACE OVER THE REGION OR ONGOING/UPSTREAM CONVECTIVE COMPLEXES PROPAGATING INTO THE FORECAST AREA AS EARLY AS LATER SUNDAY NIGHT. ACCORDINGLY...RAISED POPS TO SLIGHT CHANCE LATE SUNDAY NIGHT. SUNDAY AFTERNOON COULD BECOME QUITE ACTIVE AS ONE OR MORE MULTICELL CLUSTERS OF THUNDERSTORMS WITH AT LEAST AN ISOLATED SEVERE THREAT PUSH INTO THE FORECAST AREA. RAISED MAX POPS INTO THE 45-50 PERCENT RANGE SUNDAY AFTERNOON...BUT LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. AN UPPER LEVEL TROUGH WILL DEEPEN OVER THE SOUTHEAST STATES AND PERSIST THROUGH MID-WEEK. MEANWHILE AT THE SURFACE... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A PIEDMONT TROUGH PERSISTS INLAND. THIS PATTERN WILL FAVOR CHANCES OF MAINLY DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE GREATEST COVERAGE LIKELY TO OCCUR MONDAY AND TUESDAY. TEMPERATURES WILL GENERALLY BE NEAR NORMAL...WITH HIGHS AROUND 90 OR IN THE LOWER 90S AND LOWS IN THE LOWER TO MID 70S. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VFR CIGS/VSBYS SHOULD PREVAIL AT BOTH TERMINALS THROUGH 22Z. SHOWERS/THUNDERSTORMS WILL THEN BE POSSIBLE LATE AFTERNOON INTO EVENING HOURS...PRODUCING A PERIOD OF FLIGHT RESTRICTIONS AT EITHER TERMINAL. HAVE MAINTAINED A TEMPO GROUP OF MVFR VSBYS ASSOCIATED WITH THUNDERSTORM ACTIVITY BETWEEN 22-01Z AT BOTH CHS AND SAV TERMINALS. IN ADDITION...STRONG WIND GUSTS WILL BE POSSIBLE WITH THUNDERSTORMS THROUGH 01Z AT BOTH TERMINALS. VFR CIGS/VSBYS WILL LIKELY RETURN AT BOTH TERMINALS OVERNIGHT AND PERSIST INTO LATE MORNING HOURS ON FRIDAY. EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE IN MAINLY AFTERNOON/EARLY EVENING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. OTHERWISE...VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL. && .MARINE... THIS EVENING AND TONIGHT...ATLANTIC HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN OVER THE COASTAL WATERS WITH A PIEDMONT TROUGH SITUATED INLAND. IN GENERAL...SOUTH/SOUTHWEST WINDS WILL REMAIN AT OR BELOW 15-20 KTS...HIGHEST NEAR A SEABREEZE CIRCULATION AND DURING NOCTURNAL LOW LEVEL JETTING. SEAS WILL RANGE BETWEEN 2-4 FT. WINDS AND SEAS WILL VARY WITHIN THUNDERSTORMS THIS EVENING AND OVERNIGHT...ESPECIALLY AS A LINE OF THUNDERSTORMS SHIFTS OFFSHORE SHORTLY AFTER NIGHTFALL. A FEW THUNDERSTORMS COULD BE STRONG WITH DAMAGING WINDS BEING THE PRIMARY CONCERN. FRIDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC HIGH PRESSURE AND AN INLAND SURFACE TROUGH WILL CONTINUE WITH ONLY MINOR FLUCTUATIONS. A TIGHTENED PRESSURE GRADIENT BETWEEN THE TWO FEATURES WILL MAINTAIN ELEVATED WINDS/SEAS THROUGH THE PERIOD. IN FACT...IT APPEARS THAT CONDITIONS COULD REACH MARGINAL SMALL CRAFT ADVISORY CRITERIA OVER A PORTION OF THE WATERS...ESPECIALLY ACROSS AMZ350 AND AMZ374...FRIDAY NIGHT. OTHERWISE...SEA BREEZE CIRCULATIONS AND NOCTURNAL LOW LEVEL JETTING WILL ALLOW SOUTH/SOUTHWEST WINDS TO PEAK NEAR 15-20 KTS. SEAS WILL BE 2-4 FEET ON AVERAGE...BUT COULD REACH 5 FT IN THE OUTER PORTIONS OF THE WATERS DURING NOCTURNAL SURGES. RIP CURRENTS...ELEVATED S/SW WINDS AND ASTRONOMICAL FACTORS WILL CONTINUE ESPECIALLY ALONG THE CHARLESTON COUNTY COAST FRIDAY. THUS...WILL ONCE AGAIN INDICATE A MODERATE RISK FOR RIP CURRENTS HERE FRIDAY. AN ELEVATED RISK FOR RIP CURRENTS COULD THEN PERSIST INTO THE FOURTH OF JULY WEEKEND. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...SPR LONG TERM...JAQ AVIATION...DPB/SPR MARINE...DPB/SPR
Hazardous weather outlook, Jul 2, 3:58 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT THU JUL 2 2015 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051- 052-032000- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- TIDAL BERKELEY- 358 PM EDT THU JUL 2 2015 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AFTERNOON AND EVENING...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ350-352-354-374-032000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 358 PM EDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...THUNDERSTORMS WITH STRONG WIND GUSTS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN WILL IMPACT COASTAL WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS...THUNDERSTORMS WITH STRONG WIND GUSTS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN COULD IMPACT COASTAL WATERS FRIDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ050-032000- CHARLESTON- 358 PM EDT THU JUL 2 2015 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Jul 2, 1:09 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
109 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM MARINE TSTM WIND 4 ESE CHARLESTON 32.75N 79.87W
07/02/2015 M39 MPH AMZ330 SC MESONET
THE FT. SUMTER WEATHERFLOW SITE MEASURED A 34 KNOT...39
MPH...WIND GUST.
&&
EVENT NUMBER CHS1500528
BSHLocal storm report, Jul 2, 1:30 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM MARINE TSTM WIND 4 ESE CHARLESTON 32.75N 79.87W
07/02/2015 M41 MPH AMZ330 SC MESONET
PEAK GUST OF 36 KNOTS...41 MPH...AT THE FT SUMTER
WEATHERFLOW SITE FROM THE PASSING THUNDERSTORM.
&&
EVENT NUMBER CHS1500529
BSHSpecial weather statement, Jul 2, 5:35 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT THU JUL 2 2015
GAZ114-022230-
TATTNALL GA-
535 PM EDT THU JUL 2 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY UNTIL
630 PM EDT...
AT 534 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAK PARK TO NEAR PLANT
HATCH...AND MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...COLLINS...COBBTOWN AND GORDONIA ALTAMAHA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3228 8203 3224 8202 3186 8211 3190 8211
3189 8212 3189 8213 3191 8213 3190 8215
3190 8219 3192 8222 3218 8218 3223 8221
3232 8223
TIME...MOT...LOC 2134Z 269DEG 12KT 3231 8229 3195 8239
FWALocal storm report, Jul 2, 5:56 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG ROCKY FORD 32.66N 81.83W
07/02/2015 SCREVEN GA LAW ENFORCEMENT
THUNDERSTORM WINDS BLEW DOWN POWER LINES.
&&
EVENT NUMBER CHS1500530
SPRThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:33 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 57 min |
| Jul 1, 10:20 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 55 min |
| Jul 1, 11:01 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 44 min |
| Jul 2, 5:11 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Jenkins | 64 min |
| Jul 2, 5:31 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 59 min |
| Jul 2, 5:35 PM EDT | Special Weather Statement | CHS | Tattnall | 55 min |
| Jul 2, 5:38 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Long, Tattnall | 67 min |
| Jul 2, 5:47 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Screven | 58 min |
| Jul 2, 6:21 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 54 min |
| Jul 2, 6:52 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty, McIntosh | 53 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.